U.S. doctors online nowAsk doctors free
Staten Island, NY
A 18-year-old female asked:

Are you suppose to spot 20 days after your depo-provera shot ? i haven't stopped spotting since 12/25/13 and then had a full period in january . what's wrong

1 doctor answer2 doctors weighed in
Dr. Laura Pearlman
Obstetrics and Gynecology 41 years experience
Spotting common: Irregular spotting/bleeding is very common on depo, especially for the first few months. Assuming you did a pregnancy test before you got the shot, i would not worry about it yet. I would discuss with your gyne if you are still bleeding after february.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 35-year-old female asked:
So i haven't had a period in 2 yrs thanks to Depo-Provera shot i quit it and took just provera (medroxyprogesterone) pills this morn i was spotting pink no period what's going on?
Dr. Daniel Kushner
A US doctor answeredLearn more
Spotting: You may be stuffing from anovulation. For Depo-Provera (medroxyprogesterone) to cause no menses for 2 years is highly unlikely. You may need the Prov... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I stopped my Depo-Provera in february after 6 months and was on the pill 3 days in april i haven't had a period n spot every other month is this normal?
Dr. Tracey Leaver-Williams
Obstetrics and Gynecology 19 years experience
Probably so: While Depo Provera (medroxyprogesterone) can only be counted on for contraception for 12-13 weeks per dose, the side effects can take up to 17 months ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I've been on Depo-Provera since May 2014, and my next shot is January 2015. Today I had bad back pain and some brown and red spotting. What is it ? My period?
Dr. Myrtle Oates
Obstetrics and Gynecology 40 years experience
Break-through bleed: Hi, It seems that you keeping up with your Depo-Provera schedule. As with all Depo-Provera users, the possibility of irregular bleeding is always th... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 28-year-old female asked:
Was on Depo-Provera for 2years & period stopped.Now off Depo-Provera and 5months later having brown spotting 2/3 days long then stops & comes back the next week why?
Dr. David Adler
Obstetrics & Gynecology 30 years experience
Depo causes abn bldg: It is likely now out of your system and your bleeding is resuming. Depo commonly causes spotting, and this can be worse during or after intercourse. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
I got the Depo-Provera provera (medroxyprogesterone) shot a little over a month ago. I started spotting about 8 days ago, will it stop? I looked at the calander and I am at the time of my period however I have never bled more than 5 days, this is crazy.
Dr. Joy Jackson
Family Medicine 20 years experience
This : This is a completely normal side effect of depo. In about three months the spotting should stop. Also be aware that your periods can be very light and... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 4, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.